Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Miami, FL

April 4, 2006Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 4, 2006, 6:55 PM EDT for Glades County, Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2006, 6:55 PM EDT (22:55 UTC)
Expired
Apr 4, 2006, 7:15 PM EDT
In force
20 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:10 PM EDTHAIL 1.75Buckhead Ridge, FLGOLF BALL SIZE HAIL WAS REPORTED TO THE SHERRIF OFFICE FROM BUCKHEAD RIDGE AROUND 710 PM EST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 042255
SVRMFL
FLC043-042315-
/O.NEW.KMFL.SV.W.0012.060404T2255Z-060404T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EDT TUE APR 4 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF BUCKHEAD RIDGE...OR 9 MILES WEST OF          
  OKEECHOBEE...AND MOVING SOUTHEAST AT AROUND 20 MPH.

* THE STORM WILL AFFECT...
  BUCKHEAD RIDGE BY 705 PM EDT.


FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2728 8095 2719 8110 2694 8088 2711 8070

$$

BAXTER
1 follow-up statement
779 
WWUS52 KMFL 042315
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT TUE APR 4 2006

FLC043-042323-
/O.EXP.KMFL.SV.W.0012.000000T0000Z-060404T2315Z/
GLADES FL-
713 PM EDT TUE APR 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
EXPIRES AT 715 PM EDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVE INTO
LAKE OKEECHOBEE. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW
TO EXPIRE AT 715 PM EDT.

LAT...LON 2728 8095 2719 8110 2694 8088 2711 8070

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:00 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 4, 3:00 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT TUE APR 4 2006

.DISCUSSION...

RECENT SATELLITE IMAGERY SUGGESTS THAT THE WEAK FRONTAL BOUNDARY
CONTINUES TO MOVE ACROSS CENTRAL FLORIDA AND PUSHING SOUTHWARD.
THE CURRENT SUITE OF MODEL GUIDANCE INDICATES THAT THE BOUNDARY
WILL CONTINUE SOUTH AND ACROSS SOUTH FLORIDA...BUT THE TIMING IS A
PROBLEM. THE ETA MODEL PUSHES THE BOUNDARY THROUGH LAKE OKEECHOBEE BY
EARLY WEDNESDAY AND APPROCHING THE TIP OF SOUTH FLORIDA BY
WEDNESDAY MORNING WITH CONSIDERABLE DRYING BY WEDNESDAY AFTERNOON,
THE GFS...HOWEVER...IS A BIT SLOWER AND INDICATES THAT ITS
POSSIBLE THAT THE FRONT WILL NEARLY STALL OVER SOUTH FLORIDA BY
LATE WEDNESDAY. THE LATTER SCENARIO SEEMS MORE REASONABLE. THE
SURFACE WINDS BEHIND THE FRONT ARE NOT VERY STRONG AND DO NOT SEEM
SUFFICIENT TO PUSH THE BOUNDARY QUICKLY THROUGH SOUTH
FLORIDA...HENCE THE STALLING SCENARIO SEEMS REASONABLE.

WHILE SO FAR THERE HAS BEEN NO DISCERNABLE PRECIP ASSOCIATED WITH
THE FRONT...GUIDANCE CONTINUES TO SUGGEST A MID LEVEL SHORT WAVE
SWEEPING ACROSS SOUTHEASTERN FLORIDA PENINSULA THIS EVENING INTO
EARLY WEDNESDAY...THEREFORE HAVE INDICATED ISOLATED CHANCES OF
PRECIP AND THUNDERSTORMS DURING THIS SAME TIME FRAME ACROSS LAKE
OKEECHOBEE AND AREAS SOUTHEAST. IN ADDITION...AREAS OF PATCHY FOG
ARE LIKELY ACROSS EASTERN COASTAL SECTIONS OF SOUTH FLORIDA.

&&

.FIRE WEATHER...

AS MENTIONED ABOVE...LATEST FORECAST INDICATES THAT THE FRONTAL
BOUNDARY MAY STALL ACROSS SOUTHEASTERN SECTION OF SOUTH FLORDA
LATER ON WEDNESDAY. ON THE OTHER HAND...IF THE BOUNDARY WERE TO
PUSH FURTHER SOUTH THAN ANTICIPATED...CONSIDERABLE DRYING MIGHT
OCCUR AND THE DEW POINTS COULD DROP CONSIDERABLY WITH THE
RELATIVE HUMIDITIES REACHING 35 PERCENT OR BELOW FOR SEVERAL HOURS
OR MORE. SO FOR NOW...WILL LEAVE THE RED FLAG WATCH THAT IS UNDER
EFFECT WITH NO CHANGES. HOWEVER...CURRENT FORECAST IS FOR THE
BOUNDARY STALLING OVER SOUTHEAST SECTIONS LATER TOMORROW. BUT
THERE COULD STILL BE ENOUGH DRYING IN PORTIONS OF GLADES AND
HENDRY COUNTIES WHERE RELAITVE HUMIDITIES COULD REACH 35 PERCENT
OR BELOW FOR SEVERAL HOURS OR MORE. IT WILL ALL ULTIMATELY DEPEND
ON HOW FAR THE FRONT IS PUSHED SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  64  82  64  81 /  20   5   5   5
FORT LAUDERDALE  66  84  67  83 /  20   0   5   5
MIAMI            65  85  66  84 /  20   5   5   5
NAPLES           63  79  60  84 /   5   0   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH ALL ZONES EXCEPT W COLLIER COUNTY WEDNESDAY
AFTERNOON.
AM...NONE.
GM...NONE.

&&

60
Hazardous weather outlook, Apr 4, 5:50 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
550 PM EDT TUE APR 4 2006

FLZ063-066>075-052200-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
550 PM EDT TUE APR 4 2006

...ISOLATED EVENING THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL OCCUR MAINLY OVER
GLADES AND PALM BEACH COUNTIES AS WELL AS LAKE OKEECHOBEE EARLY
THIS EVENING. HOWEVER THERE WILL BE A SLIGHT POSSIBILITY OF
THUNDERSTORMS DEVELOPING OVER THE REMAINDER OF SOUTHEAST FLORIDA
DURING THE EARLY NIGHT HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Apr 4, 6:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT TUE APR 4 2006

FLZ063-042330-
GLADES-
630 PM EDT TUE APR 4 2006

...STRONG THUNDERSTORMS AFFECTING CENTRAL AND NORTHERN GLADES
COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN OKEECHOBEE COUNTY
MOVING SOUTHEAST AT 15 TO 20 MPH. THESE STORMS COULD MOVE INTO THE
NORTHEAST PORTIONS OF GLADES COUNTY DURING THE NEXT HOUR...AND
AFFECT BUCKHEAD RIDGE AREA.

ANOTHER CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL GLADES COUNTY
WILL ALSO MOVE TO THE SOUTHEAST AT 15 TO 20 MPH...AND COULD AFFECT
LAKEPORT.

THE PRIMARY IMPACTS FROM THESE STORMS WILL BE FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESES STORMS HAVE
PASSED.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME
ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:52 AM EDTFire Weather WatchMFLBroward, Miami-Dade, Monroe, Palm Beach24 hr
Apr 4, 6:57 PM EDTSpecial Marine WarningMFL48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.